MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX HYPERSOFT HELICAL VTA; EMBOLIZATION COIL

MICROVENTION, INC. MICROPLEX HYPERSOFT HELICAL VTA; EMBOLIZATION COIL
Model Number 100206HS-V
Medical Device Problem Codes Detachment Of Device Component (1104); Difficult To Position (1467)
Health Effect - Clinical Code Thrombus (2101)
Date of Event 03/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The pusher was returned for evaluation; the implant coil was not returned.The distal black pet on the heater coil section was noted to be burned.There were several kinks on the pusher.The attachment section had a secure tie-knot.The pusher was dissected to expose the attachment tether to determine the type of detachment.The attachment tether tip demonstrated a mushroom and a rebound length of (b)(6),' which is indicative of a thermal detachment.Based on the available information and evaluation of the returned device, the complaint cannot be verified as the implant coil segment was missing.However, the pusher exhibited evidence of a normal thermal detachment.The investigation was limited by not having the coil section of the implant to analyze.The instructions for use (ifu) identifies thrombus as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that during the placement of the last embolization coil in a giant saccular aneurysm, the coil "moved" partially inside the stent.During a withdrawal attempt, the coil detached partially inside the stent.Thrombus was noted inside the stent, which was treated successfully with aggrastat.The patient's current status is reported to be stable.

Brand Name
MICROPLEX HYPERSOFT HELICAL VTA
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7443471
Report Number2032493-2018-00071
Device Sequence Number1976420
Product Code HCG
UDI-Device Identifier00816777020628
UDI-Public(01)00816777020628(11)170602(17)220531(10)17060254R
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2022
Device Model Number100206HS-V
Device Lot Number17060254R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2018
Initial Report FDA Received Date04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;